Alert archive / Colorado / High Wind Watches in 2006

High Wind Watch 4, NWS Denver/Boulder, CO

April 17, 20066 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Apr 17, 2006, 3:24 PM MDT for 6 counties in Colorado. It took effect at Apr 18, 2006, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 3:24 PM MDT (21:24 UTC)
In effect from
Apr 18, 2006, 9:00 AM MDT
Expired
Apr 18, 2006, 4:32 AM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3776 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 172124
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
324 PM MDT MON APR 17 2006


COZ042-044-048>051-180600-
/O.NEW.KBOU.HW.A.0004.060418T1500Z-060419T0000Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
324 PM MDT MON APR 17 2006

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 

STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE
NORTHEAST PLAINS OF COLORADO TUESDAY...FOLLOWING THE PASSAGE OF A
PACIFIC STORM SYSTEM. NORTH TO NORTHWEST WINDS OF 25 TO 45 MPH
ARE EXPECTED WITH SOME GUSTS TO 60 MPH POSSIBLE.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
2 follow-up statements
000 
WWUS75 KBOU 180354
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
953 PM MDT MON APR 17 2006

COZ042-044-048>051-181200-
/O.CON.KBOU.HW.A.0004.060418T1500Z-060419T0000Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
953 PM MDT MON APR 17 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT TUESDAY
THROUGH TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT TUESDAY THROUGH
TUESDAY AFTERNOON. 

STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE
NORTHEAST PLAINS OF COLORADO TUESDAY...FOLLOWING THE PASSAGE OF A
PACIFIC STORM SYSTEM. NORTH TO NORTHWEST WINDS OF 25 TO 45 MPH
ARE EXPECTED WITH SOME GUSTS TO 60 MPH POSSIBLE.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
000 
WWUS75 KBOU 181032
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
432 AM MDT TUE APR 18 2006

COZ042-044-048>051-181145-
/O.CAN.KBOU.HW.A.0004.060418T1500Z-060419T0000Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
432 AM MDT TUE APR 18 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. STRONG WINDS ARE STILL EXPECTED TODAY...BUT THE THREAT
OF DAMAGING WINDS HAS DIMINISHED. WEST TO NORTHWEST WINDS WILL
INCREASE INTO THE 25 TO 40 MPH RANGE ACROSS NORTHEASTERN COLORADO
BY MIDDAY WITH GUSTS AS HIGH AS 50 MPH. THE WINDS WILL DIMINISH THIS
EVENING.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Apr 17, 2:30 PM MDT, 54 minutes earlier.

Area forecast discussion, Apr 17, 2:30 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT MON APR 17 2006

.SHORT TERM DISCUSSION...STG SWLY WINDS THIS AFTN...SINGLE DIGIT
RELATIVE HUMIDITIES AND RECORD TEMPERATURES...HAVE WARRANTED THE
CONTINUATION OF THE RED FLAG WARNING FOR THE FRONT RANGE FOOTHILLS
...URBAN CORRIDOR AND ADJACENT PLAINS THROUGH 9 PM.  THE NEXT SYSTEM
OVER NRN UT AT 00Z IS PROGGED TO SHIFT INTO CNTRL WY AT 12Z AND
SOUTH DAKOTA BY 00Z.  BOTTOM LINE IS THAT THE MTNS WILL RECIEVE MOST
OF THE PCPN WITH THIS SYSTEM. BEST UPWARD QG OMEGA WILL OCCUR
TNGT...WITH STG SUBSIDENCE DVLPG BY 18Z TUESDAY AND CONTINUING INTO
THE AFTN.  SUFFICIENT MSTR...INSTBY AND OROGRAPHICS TO PROMPT A SNOW
ADVSY FOR THE MTNS TNGT THROUGH TUESDAY...BEST WINDOW WOULD APPEAR
TO BE FM 06Z-18Z TUESDAY. STRONGEST WINDS WILL ACTUALLY OCCUR THIS
EVENING AHEAD OF THE UPPER TROF BEFORE THE PCPN ARRIVES.  FOR THE
FRONT RANGE AND ADJACENT PLAINS...BEST CHC FOR PCPN WOULD APPEAR TO
BE ALONG THE NRN BORDER AND POSSIBLY THE PALMER DIVIDE SO WL KEEP
SCT POPS THERE.  STG DOWNSLOPE ELSEWHERE...SO WL DROP POPS BACK TO A
SLGT CHC.  STRONG COLD AIR ADVECTION AND SUBSIDENCE COUPLE WITH A
TIGHTENING NW-SE SFC PRESSURE GRADIENT WILL MAKE FOR VERY STG BORA
WINDS TUESDAY...ESPECIALLY IN THE NE PLAINS IN THE AFTN.  FOR THIS
REASON WILL GO AHEAD AND HOIST A HIGH WIND WATCH FOR PARTS OF THE
NORTHEAST PLAINS ON TUESDAY.

.LONG TERM DISCUSSION...THE UPPER LOW WILL MEANDER AROUND THE UPPER
MIDWEST THRU THURSDAY WITH RIDGING ALOFT SLOWLY BUILDING INTO THE
GREAT BASIN. THERE WILL STILL BE SOME LOW LVL MSTR ACROSS THE MTNS
TUE NIGHT BUT MSTR DEPTH IS FAIRLY SHALLOW...SO ONLY SCT ACTIVITY IN
THE EVENING. GRADUAL WARMING TREND THRU THE END OF THE WEEK WITH
DIMINISHING WINDS ON THE PLAINS TUE NIGHT.

THE NEXT SYSTEM WILL BEGIN TO EFFECT THE REGION NEXT SUNDAY AND
MONDAY TIME FRAME WITH THE NEXT CHANCE OF PRECIP AND COOLER TEMPS.
STILL A LOT OF UNCERTAINTY THIS FAR OUT SO WILL KEEP ISOLD POPS FOR
MUCH OF THE AREA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON THROUGH 9 PM MDT FOR FIRE WEATHER ZONES
215..216...238 THRU 247.
SNOW ADVISORY LATE TNGT THROUGH TUESDAY AFTN FOR THE NCNTRL MTNS
ZONES 31...33...AND 34.
HIGH WIND WATCH TUESDAY FOR THE NORTHEAST PLAINS ZONES 42..44...AND
48>51.
&&

FMC/SWE
Hazardous weather outlook, Apr 17, 10:38 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1038 AM MDT MON APR 17 2006

COZ030>051-181200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1038 AM MDT MON APR 17 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND ADJACENT
PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ABOVE NORMAL TEMPERATURES...A VERY DRY AIRMASS...AND SOUTHWEST WINDS
OF 20 TO 35 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE FOOTHILLS...PALMER RIDGE...AND MOST OF THE PLAINS OF NORTHEAST
COLORADO THIS AFTERNOON.  AS A RESULT...A RED FLAG WARNING HAS BEEN
ISSUED FOR THOSE AREAS.  A COLD FRONT IS EXPECTED TO MOVES ACROSS
THE FORECAST AREA THIS EVENING WITH SNOW BECOMING LIKELY IN THE
MOUNTAINS BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

OCCASIONAL SNOW WILL CONTINUE IN THE MOUNTAINS ON TUESDAY BEFORE
DIMINISHING BY EARLY WEDNESDAY MORNING WITH AN ADDITIONAL 2 TO 4
INCHES. NORTHWEST WINDS OF 20 TO 40 MPH WILL CREATE BLOWING
AND DRIFTING SNOW OVER THE PASSES. ACROSS LOWER ELEVATIONS...STRONG
NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH THE DAY BUT
ONLY ISOLATED SHOWERS ARE EXPECTED.

HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE REGION BY LATER IN THE
WEEK WITH A WARMING AND DRYING TREND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/ENTREKIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 4:07 AM MDTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 9 more17 hr
Apr 17, 3:38 PM MDTSnow AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more19 hr

Nearby

High Wind Watches in Colorado, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.